MAUDE Adverse Event Report: Philips Medical Systems IntelliVue MX40 1.4GHz; MONITOR, PHYSIOLOGICAL, PATIENT(WITH ARRHYTHMIA DETECTION OR ALARMS)

Philips Medical Systems IntelliVue MX40 1.4GHz; MONITOR, PHYSIOLOGICAL, PATIENT(WITH ARRHYTHMIA DETECTION OR ALARMS)
Model Number MX40 1.4 GHz Smart Hopping
Medical Device Problem Code Imprecise or Erratic Results (4059)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/30/2026
Type of Reportable Event Malfunction
Event or Problem Description
Philips received a complaint regarding an intellivue mx40 1.4 ghz smart-hopping telemetry device indicating that, during preventive maintenance testing, the displayed spo2 values were observed to fluctuate significantly and inconsistently, with readings varying from the 60% range to the low 90% range.No patient involvement was reported at the time the issue was identified.
 
Additional Manufacturer Narrative
The device evaluation identified intermittent poor link quality between the mx40 telemetry device and the patient information center (pic), resulting in lagging of readings transmitted to the pic.Investigation found fuzzy debris on the kapton tape installed on the radio board and slight damage to the antenna.Both contamination on radio-frequency components and antenna damage can adversely affect wireless communication performance and signal quality.Degraded wireless communication may result in delayed, intermittent, or inconsistent transmission of physiological data to the central monitoring system, which could manifest as fluctuating or unstable displayed spo2 readings at the pic.Based on the product analysis findings, the intermittent poor rf link quality, potentially caused by the debris present on the radio board area and the slight antenna damage, could have contributed to the customer's observation of spo2 values intermittently fluctuating between the 60s and low 90s due to delays or inconsistencies in the transmission of patient data to the pic.However, the product analysis did not establish that the device itself was generating inaccurate spo2 measurements; rather, the findings suggest a communication-related issue affecting the display of readings at the central station.The radio board and antenna were replaced and the device was returned to the customer.

Brand Name
IntelliVue MX40 1.4GHz
Common Device Name
MONITOR, PHYSIOLOGICAL, PATIENT(WITH ARRHYTHMIA DETECTION OR ALARMS)
Manufacturer (Section D)
Philips Medical Systems
3000 minuteman rd
andover MA 01810
Manufacturer (Section G)
Philips Medical Systems
3000 minuteman rd
andover MA 01810
Manufacturer Contact
deborah currlin
3000 minuteman rd
andover, MA 01810
+1(617)245-5900
MDR Report Key50487380
Report Number1218950-2026-100589
Device Sequence Number18670019
Product Code MHX
UDI-Device Identifier00884838082236
UDI-Public(01)00884838082236
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K113125
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 08/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberMX40 1.4 GHz Smart Hopping
Device Catalogue Number865350
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/12/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2026
Initial Report FDA Received Date08/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/06/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown